CSN Login
Members Online: 4

Question?

anliperez915's picture
anliperez915
Posts: 756
Joined: Sep 2011

Hello everybody,

I have a question to anybody that may know or may have an idea about it...question?

I was told by my onc that I was in remission in Nov. at that time my white blood cells were in the normal range. I have been doing Rituxan treatment this past 3 weeks and today I saw my onc, and he mentioned that my wbc were getting higher. I was wondering if anybody knows the reason for them getting higher instead of going down??? Can't help but think that something is going wrong. Or if the dr is just bullshitting me around and not telling me the truth. If anyone knows please let me know... Thank you in advance.

Sincerely,

Liz

p.s. i was diagnosed because of my wbc being high

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

Liz,

  I would want it checked out. A lot of things can cause a rise in WBC's. One of them being some infection brewing. This is the flu season now. There are other reasons as well. Does your Dr. seem concerned? How much of a rise is there? You know even a tooth ache will cause your temp. and WBC's to rise to some degree. Keep us informed. John 

anliperez915's picture
anliperez915
Posts: 756
Joined: Sep 2011

Hi John,

Thank you for responding, I haven't been sick and I actually feel great!  Just tired but I'm blaming the Rituxan for that. They are a little higher (some 13. something) but what got me thinking was that my Onc seemed a little concern. He did mention that anything can make your wbc go up. He asked me more questions this time than on other visits. He also said that if I start feeling sick or anything to not think twice and to go to the clinic or hospital.

I'm going to stay positive and not get ahead of myself. At the moment I'm going to enjoy life and take it one day at a time. 

(((HUGE HUGS))) to you John and you take care 

Sincerely,

Liz

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

Liz,

  He still didn't elaborate too much did he? He did say a number of things can cause the WBC's to go up. It's possible he said if you start feeling sick to go to the clinic immediately to prevent any progression of any infection. I know rituxan is not considered a chemo drug, but still do not want to get sick while taking it. It does wear us down while we are on it. It did me. We are still subseptible to germs if we are not 100%. Don't want to end up sick while we are still on Rituxan. He may be thinking to head off anything as quick as he can. Again I am not a DR. or a God, depending who the Dr. is and don't know what they are actually thinking. Just take it one day at a time. It's hard to do sometimes I know.    John

jimwins's picture
jimwins
Posts: 2085
Joined: Aug 2011

Hi Liz,  I agree with John.  There are several things that can cause wbc to rise.  Definitely get it checked out.  I'm sorry you're having to go through this. Please keep us updated.  Hugs - Jim

anliperez915's picture
anliperez915
Posts: 756
Joined: Sep 2011

Hi Jim,

Thank you for your kind words...yes I will keep an eye on this. I'll try to not panic and just keep enjoying life. Hope you're doing well (((HUGE HUGS))) take care buddy.

Sincerely,

Liz

GKH
Posts: 326
Joined: Jul 2012

As we all know, Rituxan is not chemo but is still immunotherapy. I am on it too and know my immune system is compromised even beyond the lymphoma. Lots of things can make WBC rise. With a compromised immune system you can have low level "background" infections that are not obvious or apparent. People getting extensive R infusions also develop allergies which can affect WBC. So don't panic. I am tying to take my own advice because despite 16 Rituxan infusions I am getting lumps in my neck, something I have never had before. Dr says it may be an infection so we will wait till my next scan on March 1 before we even consider changing course. On further questioning he said he is more concerned about what is going on deep in my chest than in my neck.

You seem so intelligent and level headed that its a little embarassing for me even pretend I could give you advice! I am sure you are on top of this. Look em in the eye and never let them see you sweat!

anliperez915's picture
anliperez915
Posts: 756
Joined: Sep 2011

Hi Garry,

Thank you for your comment,

I was also thinking that could it be that our body gets immune to Rituxan. As in other medicines our body won't have the first effect as the first couple of times. I have had that problem with my other regimen, that after taking a certain medication for a long time I got immune to it. Just a thought but it would be nice to get a straight response from our Oncs! Thank you again and take care...

Sincerely,

Liz

onlytoday's picture
onlytoday
Posts: 596
Joined: Jun 2010

Hi Liz,

I don't have any answers to your question just wanted to let you know I'm with you.  Hopefully it's just a small  respnse  to the drug as your body adapts to it.  But stay on your doc, I know you will. And I do remember being tired while getting it, I think that just comes with it.  :)

All the best,

Hugs,

Donna

 

 

allmost60's picture
allmost60
Posts: 3175
Joined: Jul 2010

Hi Liz,

 I haven't had any problems with my blood counts, so I have no answers for your questions....sorry!  However...after doing Rituxan for almost 2 1/2 years now, the fatigue is something I have delt with the entire time. I'm soooo ready to be done with all treatment and see if my energy will improve. You are always in my prayers and keeping only good positive thoughts for you. Keep us informed sweet lady. Love...Sue

(FNHL-2-3a-6/10)

anliperez915's picture
anliperez915
Posts: 756
Joined: Sep 2011

Hi Donna and Sue,

Thank you both for your support, I really do appreciate it! I'm not going to worry about this...in July I should be finishing with the treatments and I also can't wait. It is such a pain in the behind to be dealing with all this. Take care both of you and sending you both HUGE HUGS and lots of positive energy to the both of you!

Sincerely,

Liz

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network